MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that, following an intraocular lens (iol) implantation procedure, the patient experienced glare, halos affecting his daily life, and patient vision was unacceptable, and uncomfortable to drive at night.The iol was replaced with a company monofocal iol 10 months, 6 days after the initial implant procedure.The clinical reason for explant was positive dysphotopsia.The surgeon¿s prognosis indicated a good postoperative appearance.Due to complex surgery, the patient had slower healing time (loose zonules + iridodialysis).The patient¿s issues resolved however having light sensitivity due to iridodialysis.There was no further impact to the patient.There are two medical device reports associated with this patient.This report is associated with the right eye.Additional information has been requested however no further information available.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6., and h.11 the intraocular lens (iol) was returned in a specimen cup.Blood and solution were dried on the lens.The lens was cut in half, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the extensive optic damage.The file indicated that the company multifocal, 23.0 diopter (add power +2.2/+3.2) lens was replaced with a company monofocal iol with 23.0 diopter lens.Due to the exchange from a multifocal iol to a monofocal iol may suggest that the replacement lens model may have been an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22608779
Report Number1119421-2025-02050
Device Sequence Number18576256
Product Code MFK
UDI-Device Identifier00380652413701
UDI-Public(01)00380652413701(17)270806(11)230808(10)15684829
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.230
Device Lot Number15684829
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR
Patient SexMale